Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 98, NWS Louisville, KY

June 26, 20136 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2013, 9:03 PM CDT for 6 counties in Kentucky. It was in force for 47 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 9:03 PM CDT (02:03 UTC)
Expired
Jun 26, 2013, 9:50 PM CDT
In force
47 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breckinridge County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Larue County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:04 PM CDTTSTM WND DMG2 W Rineyville, KYTREES REPORTED DOWN.
Jun 26, 9:09 PM CDTTSTM WND DMG1 N Elizabethtown, KYTREES DOWN AND A SHED REPORTED BLOWN OVER.
Jun 26, 9:13 PM CDTTSTM WND GST 601 E Vertrees, KY
Jun 26, 9:18 PM CDTTSTM WND DMGMcdaniels, KYNUMEROUS TREES REPORTED DOWN.
Jun 26, 9:25 PM CDTTORNADO4 Nw Hodgenville, KYAN EF2 TORNADO TOUCHED DOWN ALONG THE HARDIN AND LARUE COUNTY LINE. THE TORNADO MOVED NORTHEAST WITH AN APPROXIMATE PATH LENGTH OF SEVEN MILES AND WIND SPEEDS UP TO 135 MPH. MULTIPLE TREES WERE DOWNED AND SEVERAL OUTBUILDINGS DESTROYED.
Jun 26, 9:30 PM CDTTSTM WND DMG4 Ne Tonnieville, KYTREES DOWN CARTER BROTHERS ROAD AND HODGENSVILLE ROAD.ND
Jun 26, 9:55 PM CDTTSTM WND DMGTonnieville, KYTREES DOWN.
Jun 26, 9:57 PM CDTTSTM WND DMGCecilia, KYPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:22 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS53 KLMK 270203
SVRLMK
KYC027-085-091-093-123-183-270250-
/O.NEW.KLMK.SV.W.0098.130627T0203Z-130627T0250Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 950 PM CDT/1050 PM EDT/

* AT 1001 PM EDT/901 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF ELIZABETHTOWN TO
  10 MILES WEST OF HARDINSBURG...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETHTOWN...HODGENVILLE...LEITCHFIELD...PERRYVILLE...TUNNEL
  HILLS...KINGSWOOD...MCQUADY...CABOT...KRAFT...DYER...WESTVIEW...
  BURAS...INDIAN HILLS...VERTREES...SAINT JOHN...FORDSVILLE...SE
  REE...HOWE VALLEY...ELLMITCH AND ADDINGTON FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3776 8570 3761 8559 3762 8561 3760 8559
      3759 8561 3757 8560 3754 8563 3755 8561
      3752 8556 3756 8555 3747 8548 3741 8663
      3773 8679
TIME...MOT...LOC 0203Z 334DEG 42KT 3775 8571 3772 8663

HAIL...<.75IN
WIND...60MPH

$$

MJ
1 follow-up statement
836 
WWUS53 KLMK 270247
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM EDT WED JUN 26 2013

KYC027-085-091-093-123-183-270257-
/O.EXP.KLMK.SV.W.0098.000000T0000Z-130627T0250Z/
LARUE KY-OHIO KY-BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-HARDIN KY-
947 PM CDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR HARDIN...SOUTHEASTERN
HANCOCK...NORTHERN GRAYSON...SOUTHERN BRECKINRIDGE...NORTHEASTERN
OHIO AND LARUE COUNTIES WILL EXPIRE AT 1050 PM EDT/950 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
THE WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

LAT...LON 3776 8570 3761 8559 3762 8561 3760 8559
      3759 8561 3757 8560 3754 8563 3755 8561
      3752 8556 3756 8555 3747 8548 3741 8663
      3773 8679
TIME...MOT...LOC 0247Z 334DEG 42KT 3729 8543 3726 8634

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:58 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 26, 5:58 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT WED JUN 26 2013

...Updated Aviation Discussion...

.MESOSCALE UPDATE...
Issued at 631 PM EDT Wed Jun 26 2013

Storms lining up between the Wabash and Ohio rivers are training
along a corridor of especially high precipitable waters and K Index
values.  While sporadic severe weather is still possible, it appears
this event is making the transition to a heavy rain threat.  Will
continue all headlines for now.

Issued at 517 PM EDT Wed Jun 26 2013

Line of storms is currently crossing from Indiana into Kentucky.  It
appears to be losing its punch, and no severe reports have been
received by the NWS so far.  Nevertheless, it will be capable of 40
to 50 mph winds as it moves into northern Kentucky.  AMDAR soundings
out of SDF have been showing some capping, so that may be helping to
prevent the impressive winds radar is seeing aloft from crashing to
the ground.  DCAPE is not particularly impressive either.

New storms have been firing from eastern Missouri to southwest
Indiana.  Analysis shows that by far the best instability, not
surprisingly, is roughly from St Louis to Evansville where the
atmosphere has yet to be worked over.  The atmosphere over southern
Illinois is indeed extremely unstable and should be able to support
storm development.  Folks west and southwest of Louisville will need
to keep an eye on this activity, while the Blue Grass prepares for
northwest winds of 40 to 50 mph with the approaching line coming out
of Louisville.

&&

.SHORT TERM (Tonight through Thursday)...
Issued at 233 PM EDT Tue June 26 2013

A small cluster of storms has formed this afternoon and at this
writing is crossing southwest Indiana ahead of an upper vort moving
across northern Indiana. This area of storms may grow upscale as it
encounters a very moist, warm, unstable atmosphere to its south.
Additional new development will be possible as well.  A severe
thunderstorm watch is in effect until 10pm CDT/11pm EDT west of the
Blue Grass, though the greatest threat of severe weather will be
between 3pm and 9pm.

Last night thunderstorms dropped heavy rain across parts of southern
Indiana and northern Kentucky, especially from Salem to Louisville.
The ground is still very wet, and one-hour flash flood guidance in
this area is as low as 0.90". So, we've hoisted a Flash Flood Watch
across southern Indiana and northern Kentucky for this evening and
tonight.

On Thursday a weak surface trof will move through and may be
accompanied by a few showers and thunderstorms.  It will also shift
our winds around to the west-northwest, and winds may gust into the
20-25mph range by afternoon.

It will be a very muggy night with lows only in the lower 70s and
high humidity. High temperatures Thursday will mostly be in the
middle and upper 90s.

.LONG TERM (Thursday Night through Tuesday)...
Issued at 309 PM EDT Wed Jun 26 2013

In the extended forecast period, the WFO LMK area transitions into a
northwest flow pattern.  The surface frontal zone is essentially
through Friday.  This warrants at least a slight chance/chance
mention of showers and thunderstorms, given the slightly stronger
shear and instability aloft along the southern edge of the shortwave
rotating down from the Great Lakes region.

There is a slight break in the rain Friday night, but the upper low
over the Great Lakes sharpens over the weekend.  This will enhance
lift over southeast Indiana/southwest Ohio, moving into central
Kentucky by 12Z Saturday.  As this trough develops into a closed low
over southern Illinois and west Kentucky, the diurnal chance of
showers and thunderstorms will become more persistent day and night
into Sunday.

From Sunday through Tuesday, chance PoPs will continue as moisture
gets pulled up from an inverted trough over the lower Mississippi
Valley into the Tennessee Valley, along and east of the closed low.
Cannot rule out non-diurnal chance of showers and thunderstorms with
this low pressure center.

Temperature-wise, temperatures after Friday will fall back below
seasonal levels into the 80s.  Thicknesses are noticeably lower
across the area, given expected clouds, rain chances, and slightly
better cold air advection in northwest surface flow.

&&

.AVIATION (00Z TAF Update)...
Issued at 657 PM EDT Wed Jun 26 2013

An upper level disturbance crossing Indiana this evening is sparking
thunderstorms out ahead of it along a corridor of high atmospheric
moisture content.  These storms will continue to affect SDF and LEX,
bringing widely variable conditions to the airports in terms of
winds, vsby, and to a lesser extent, ceilings.  The convection
should remain mostly north of BWG, and will taper off overnight.

It appears that there should be enough wind and cloud to prevent fog
from forming in the morning.

A weak cool front will cross the region Thursday morning.  While
isolated showers may accompany it, its greater impact on aviation
will be to bring winds around to the WNW, and perhaps get a little
gusty by afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 6 AM EDT /5 AM CDT/ THURSDAY FOR
     INZ076>079-083-084-090>092.

KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ030>037.

Mesoscale........13
Short Term.......13
Long Term........PAH
Aviation.........13
Hazardous weather outlook, Jun 26, 6:20 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT WED JUN 26 2013

INZ076>079-083-084-090>092-KYZ030>035-272330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT
720 PM EDT WED JUN 26 2013 /620 PM CDT WED JUN 26 2013/

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ THURSDAY...
...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD THUNDERSTORMS MOVING FROM SOUTHERN INDIANA INTO
NORTHERN KENTUCKY WILL CONTINUE TO PRODUCE LOCALLY TORRENTIAL
RAIN...LEADING TO A FLASH FLOOD THREAT. ISOLATED INSTANCES OF
STRONG WINDS AND HAIL...AND EVEN A TORNADO...ARE POSSIBLE AS WELL.
THE STORMS WILL TAPER OFF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ089-KYZ023>029-038-039-045>047-053>055-061>066-070>078-081-082-
272330-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-
MERCER KY-LARUE KY-MARION KY-BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...TAYLORSVILLE...LAWRENCEBURG...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...
DANVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
720 PM EDT WED JUN 26 2013 /620 PM CDT WED JUN 26 2013/

...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL
RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA
AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ040>043-048-049-056-057-067-272330-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-
GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...NICHOLASVILLE...WINCHESTER...LANCASTER...RICHMOND...
STANFORD
720 PM EDT WED JUN 26 2013

...SEVERE THUNDERSTORM WATCH 374 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL
RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA
AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ036-037-272330-
SCOTT KY-HARRISON KY-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA
720 PM EDT WED JUN 26 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 374 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL
RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA
AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 26, 7:56 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM CDT WED JUN 26 2013

KYZ024-027-028-270125-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-
756 PM CDT WED JUN 26 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LEITCHFIELD...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  EVELEIGH AND CENTERVIEW...
  HUDSON AND FAIRFIELD...
  HARDIN SPRINGS AND TAR HILL...
  LIMP AND SOLWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3779 8612 3749 8608 3752 8648 3768 8652
TIME...MOT...LOC 0056Z 266DEG 24KT 3759 8639

EER
Special weather statement, Jun 26, 8:18 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT WED JUN 26 2013

KYZ056-067-270205-
GARRARD KY-LINCOLN KY-
918 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF STANFORD...AND MOVING EAST AT 25
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  BLUE LICK AND BONEYVILLE...
  JUMBO AND LOGANTOWN...
  HALLS GAP AND MAYWOOD...
  OTTENHEIM AND WALNUT FLAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3747 8438 3748 8444 3733 8450 3740 8482
      3745 8486 3755 8485 3757 8478 3754 8436
TIME...MOT...LOC 0119Z 281DEG 23KT 3748 8476

EER
Local storm report, Jun 26, 8:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 S IRELAND             38.40N  87.00W
06/26/2013                   DUBOIS             IN   EMERGENCY MNGR

            NUMEOUS TREES DOWN.

&&

EVENT NUMBER LMK1300281

SZAPPANOS
Local storm report, Jun 26, 8:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLOOD            JEFFERSONVILLE          38.30N  85.73W
06/26/2013                   CLARK              IN   TRAINED SPOTTER

            WATER OVER ROAD ON NEW ALBANY PIKE.

&&

EVENT NUMBER LMK1300282

SZAPPANOS
Local storm report, Jun 26, 8:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLOOD            MARENGO                 38.37N  86.34W
06/26/2013                   CRAWFORD           IN   TRAINED SPOTTER

            SOME ROADS HAVE WATER OVER THEM.

&&

EVENT NUMBER LMK1300283

SZAPPANOS
Local storm report, Jun 26, 9:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     FLOOD            HARDINSBURG             38.46N  86.27W
06/26/2013                   WASHINGTON         IN   COUNTY OFFICIAL

            MULTIPLE ROADS FLOODED ACROSS THE COUNTY. HWY 150 IN
            THE HARDINSBURG AREA HAS THE MOST CONCENTRATION THIS
            HOUR.

&&

EVENT NUMBER LMK1300284

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:11 PM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington34 min
Jun 26, 7:24 PM CDTSpecial Weather StatementLMKMeade46 min
Jun 26, 7:42 PM CDTSpecial Weather StatementLMKBullitt, Jefferson43 min
Jun 26, 7:56 PM CDTSpecial Weather StatementLMKBreckinridge29 min
Jun 26, 8:05 PM CDTAreal Flood WarningLMKJefferson6 hr
Jun 26, 8:18 PM CDTSpecial Weather StatementLMKLincoln47 min
Jun 26, 8:25 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hancock, Hardin, Meade50 min
Jun 26, 9:14 PM CDTTornado WarningLMKHardin31 min
Jun 26, 9:17 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Green, Hardin, Hart and 4 more43 min
Jun 26, 9:27 PM CDTTornado WarningLMKHardin, Larue, Nelson33 min
Jun 26, 9:54 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Boyle, Casey, Edmonson, Garrard and 10 more51 min
Jun 26, 10:11 PM CDTAreal Flood AdvisoryLMKAnderson, Bourbon, Clark, Fayette, Mercer, Scott and 1 more3 hr
Jun 26, 10:21 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Russell39 min
Jun 26, 10:29 PM CDTAreal Flood AdvisoryLMKWashington3 hr
Jun 26, 10:29 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Warren46 min
Jun 26, 10:45 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln, Madison30 min
Jun 26, 11:00 PM CDTFlash Flood WarningLMKBourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 3 more3 hr
Jun 26, 11:21 PM CDTSpecial Weather StatementLMKBarren, Clinton, Cumberland, Monroe44 min
Jun 27, 1:30 AM CDTAreal Flood AdvisoryLMKWashington3 hr
Jun 27, 1:50 AM CDTAreal Flood AdvisoryLMKBourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 3 more3 hr
Jun 27, 5:00 PM CDTAreal Flood AdvisoryLMKLincoln3 hr
Jun 27, 5:36 PM CDTSpecial Weather StatementLMKHart29 min
Jun 27, 6:06 PM CDTSpecial Weather StatementLMKMetcalfe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.